MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.0/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.0/26; CORONARY DRUG-ELUTING STENT
Model Number 364508
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was chosen for treatment.During unpacking the stent dislodged from balloon.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned device revealed that the balloon is still well folded and does not show any signs of inflation.Microscopic analysis of the balloon surface revealed clear visible stent imprints, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The dislodged stent was returned inside the protector cap.The stent was deformed (pinched) in the middle.Review of the manufacturing documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The final root cause is most likely related to the handling during the procedure.The ifu instructs the user to always pull at the very distal end of the protector to avoid dislocation of the stent.

Brand Name
ORSIRO 3.0/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10219925
Report Number1028232-2020-02713
Device Sequence Number2273405
Product Code NIQ
UDI-Device Identifier07640130439177
UDI-Public7640130439177
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2021
Device Model Number364508
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08196070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1